Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 7, 2016, 3:25 PM CDT for Lincoln County, Pike County, Missouri; Calhoun County, Greene County, Illinois. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2016, 3:25 PM CDT (20:25 UTC)
- Expired
- May 7, 2016, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Lincoln County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:55 PM CDT | TSTM WND DMG | Elsberry, MO | POWER LINES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WUUS53 KLSX 072025
SVRLSX
ILC013-061-MOC113-163-072115-
/O.NEW.KLSX.SV.W.0054.160507T2025Z-160507T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT SAT MAY 7 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GREENE COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHWESTERN CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS...
PIKE COUNTY IN NORTHEASTERN MISSOURI...
NORTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 415 PM CDT
* AT 325 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LOUISIANA TO NEAR CURRYVILLE...MOVING SOUTHEAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...LOUISIANA...ELSBERRY...DAVIS...HARDIN...EOLIA...
CLARKSVILLE...PIKE...CURRYVILLE...TARRANTS...BELLEVIEW...OLD KANE...NEW
HARTFORD...KANE...KAMPSVILLE...ELDRED...SILEX...HAMBURG...PAYNESVILLE AND
WHITESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3940 9094 3940 9073 3922 9031 3918 9031
3919 9055 3899 9119 3909 9126 3914 9126
3914 9130 3932 9144 3936 9144 3948 9107
TIME...MOT...LOC 2025Z 297DEG 34KT 3940 9108 3932 9136
HAIL...1.00IN
WIND...60MPH
$$
TILLY2 follow-up statements
562
WWUS53 KLSX 072048
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SAT MAY 7 2016
ILC013-061-MOC113-163-072115-
/O.CON.KLSX.SV.W.0054.000000T0000Z-160507T2115Z/
GREENE IL-CALHOUN IL-PIKE MO-LINCOLN MO-
348 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN GREENE AND NORTH CENTRAL CALHOUN COUNTIES IN
SOUTHWESTERN ILLINOIS...SOUTHERN PIKE COUNTY IN NORTHEASTERN MISSOURI
AND NORTHERN LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...
AT 348 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BELLEVIEW TO 6 MILES SOUTH OF EOLIA...MOVING
SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELSBERRY...DAVIS...HARDIN...EOLIA...CLARKSVILLE...BELLEVIEW...OLD KANE...NEW
HARTFORD...KANE...KAMPSVILLE...ELDRED...SILEX...HAMBURG...PAYNESVILLE...
WHITESIDE...ANNADA...EDGEWOOD...NEW HOPE...WOODY AND MICHAEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3938 9093 3940 9073 3922 9031 3918 9031
3919 9055 3899 9119 3909 9126 3914 9126
3914 9130 3925 9139
TIME...MOT...LOC 2048Z 296DEG 43KT 3927 9078 3915 9103
HAIL...1.00IN
WIND...60MPH
$$
TILLY632
WWUS53 KLSX 072110
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT SAT MAY 7 2016
ILC013-061-MOC113-163-072119-
/O.EXP.KLSX.SV.W.0054.000000T0000Z-160507T2115Z/
GREENE IL-CALHOUN IL-PIKE MO-LINCOLN MO-
410 PM CDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE AND NORTH
CENTRAL CALHOUN COUNTIES IN SOUTHWESTERN ILLINOIS...SOUTHERN PIKE
COUNTY IN NORTHEASTERN MISSOURI AND NORTHERN LINCOLN COUNTIES IN EAST
CENTRAL MISSOURI WILL EXPIRE AT 415 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PORTIONS OF LINCOLN AND CALHOUN COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN ILLINOIS...AND EAST CENTRAL MISSOURI.
LAT...LON 3938 9093 3940 9073 3922 9031 3918 9031
3919 9055 3899 9119 3909 9126 3914 9126
3914 9130 3925 9139
TIME...MOT...LOC 2107Z 297DEG 34KT 3927 9078 3915 9103
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:56 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 7, 12:56 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1256 PM CDT SAT MAY 7 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 337 AM CDT Sat May 7 2016 The tranquil weather of the last few days is about to end. A cold front currently over northwest Iowa will drift into northern Missouri and central Illinois this afternoon before becoming quasi- stationary. GFS/NAM/RAP all develop a healthy amount of CAPE this afternoon...perhaps too much on the GFS and NAM given the dewpoints in the upper 40s and 50s that are in place over the area. With the surface ridge still locked in over the Gulf Coast, I don't see any real strong moisture return potential today so I think convection is going to have to work with the relatively dry air today. Regardless, all guidance including the high resolution convection allowing models break precip out along the front over northern Missouri by 18-19Z and move it across northeast Missouri into west central and southwest Illinois. HRRR variants are especially interesting as they organize the convection into a decent cluster/MCS. Organized severe convection seems like a decent possibility given 0-6km shear increasing to 35-45kts in the afternoon even considering the conservative RAP 1500-2000 J/Kg. Have therefore increased PoPs to high chance and likely along the front this afternoon. Highs south of the front will likely be near or a couple of degrees warmer than Friday's readings. Along and north of the front, highs will be very dependent on exactly when and where afternoon convection decides to fire...although highs in the upper 70s to around 80 look likely. Carney .LONG TERM... (Tonight through Friday) Issued at 337 AM CDT Sat May 7 2016 GFS and NAM agree that the front will become stationary from central and southeast Missouri into southern Illinois tonight. There may still be some isolated/scattered thunderstorms along the front, but best chance of storms later this evening and overnight will be farther north across northeast Missouri into central Illinois. Both the NAM and GFS show the upper ridge slowly moving east across the area on Sunday and the surface front beginning to move back north as a warm front. Both models are showing strong moisture convergence along the front ahead of mid level vort max as it retreats northward on Sunday which warrants high chance PoPs. GFS and ECMWF are still showing a series of upper troughs moving across the area Monday through Wednesday that will make for an active period for showers and thunderstorms. There will still be the potential for a few strong to severe thunderstorms during the period, particularly if the atmosphere can become unstable after a previous round of convection. The mostly likely period for rain at this time looks like Monday night when both the GFS and ECMWF show strong moisture convergence occurring under the passage of a negatively tilted mid-level trough. Upper trough will move off to the east by late in the week, but some weak instability underneath a weak mid level shortwave moving across the area warrant keeping a slight chance for showers and thunderstorms in the forecast Thursday and Friday. Will keep near normal temperatures through the period as both the GFS and ECMWF are forecasting 850mb temperatures between 10-15C. Clouds and rain chances will limit diurnal range in temperatures. Britt && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1242 PM CDT Sat May 7 2016 A cold front will sag S into the area this aftn and continue to drift S thru the night ending up S of I-70 by Sun mrng. Batch of SHRAs/TSTMs dropping SE out of wrn/sthrn IA this mrng will continue to slide along the front into NE MO/W Cntrl Il this aftn...potentially impacting the KUIN terminal between 19-20Z. Activity should continue to push SE and intensify. The wrn edge of this activity may clip some of the STL metro sites after 21Z. Addtnl SHRAs/TSTMs may percolate thru the night and have VCSH to cover that threat due to uncertainties about timing...placement and coverage. The bndry begins lifting back N tomorrow...current thinkning is that it should be N of I-70 before aftn convection begins to initiate. Specifics for KSTL: Precip may impact the terminal late this aftn as a cluster of SHRAs/TSTMs passes to the NE of the terminal. If the terminal is impacted by a stronger core...then conditions could drop to IFR in heavy rain. Otherwise expect VFR conditions with scttrd SHRAs thru the night assoc with a cold front moving S of the terminal. This bndry is fcst to lift back N thru the terminal tomorrow... temporarily ending the precip threat. 2% && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 7, 5:18 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 518 AM CDT SAT MAY 7 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081030- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 518 AM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS NORTHEAST MISSOURI INTO WEST CENTRAL AND SOUTH CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. THERE IS A HEIGHTENED FIRE DANGER FOR A SMALL PART OF SOUTHEAST MISSOURI THIS AFTERNOON BECAUSE OF LOW RELATIVE HUMIDITY... SUSTAINED WINDS UP TO 12 MPH AND DRY FUELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. BRITT
In the hours before
Local storm report, May 7, 2:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND GST 3 WNW HANNIBAL 39.72N 91.44W
05/07/2016 M43 MPH MARION MO AWOS
&&
TILLYLocal storm report, May 7, 2:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST PALMYRA 39.80N 91.52W
05/07/2016 E50 MPH MARION MO LAW ENFORCEMENT
PUBLIC REPORT RELAYED THROUGH HANNIBAL PD
&&
MILLERLocal storm report, May 7, 3:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
05/07/2016 MARION MO LAW ENFORCEMENT
TREE BRANCHES OF UNKNOWN SIZE AND POWER LINES DOWNED
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 50 min |
| May 7, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 36 min |
| May 7, 4:36 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 24 min |
| May 7, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison, Montgomery, Saint Clair | 47 min |
| May 7, 5:26 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 34 min |
| May 7, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.